Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 83, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Jul 23, 2005, 2:23 PM CDT for Outagamie County, Winnebago County, Wisconsin. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2005, 2:23 PM CDT (19:23 UTC)
- Expired
- Jul 23, 2005, 3:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
Counties Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 44 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 2:45 PM CDT | TSTM WND DMG | Pickett, WI | TREE BRANCH AND POWERLINE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 12:50 PM CDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1843 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 97 m²/s²
- 0-3 km storm-relative helicity
- 197 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 231927
SVRGRB
WIC087-139-232015-
/O.NEW.KGRB.SV.W.0083.050723T1923Z-050723T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
223 PM CDT SAT JUL 23 2005
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WINNEBAGO COUNTY IN EAST CENTRAL WISCONSIN
THIS INCLUDES THE CITY OF OSHKOSH
OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN
THIS INCLUDES THE CITY OF APPLETON
* UNTIL 315 PM CDT
* AT 219 PM CDT...DOPPLER RADAR DETECTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
28 MILES NORTHWEST OF BLACK CREEK TO 15 MILES SOUTHWEST OF LAKE
POYGAN TO 66 MILES SOUTHWEST OF RUSH LAKE...OR ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF SHAWANO TO 7 MILES EAST OF
WAUTOMA...AND MOVING EAST AT 50 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAKE POYGAN BY 235 PM...
RUSH LAKE BY 245 PM...
BLACK CREEK BY 250 PM...
OSHKOSH BY 255 PM...
DAMAGING WINDS UP TO 70 MPH WERE REPORTED EARLIER WITH THE LINE IN
PORTAGE COUNTY. THIS IS A DANGEROUS STORM...SEEK SAFE SHELTER
AND STAY AWAY FROM WINDOWS
IF ON OR NEAR LAKE POYGAN OR WINNEBAGO...GET OUT OF THE WATER AND
MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE
OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM
LAT...LON 4459 8872 4426 8873 4425 8888 4390 8888
4390 8840 4424 8840 4425 8819 4458 8821
$$
TE2 follow-up statements
000
WWUS53 KGRB 231948
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
246 PM CDT SAT JUL 23 2005
WIC087-139-232015-
/O.CON.KGRB.SV.W.0083.000000T0000Z-050723T2015Z/
OUTAGAMIE WI-WINNEBAGO WI-
246 PM CDT SAT JUL 23 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR
WINNEBAGO AND OUTAGAMIE COUNTIES...
AT 241 PM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING WINDS TO 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM LEEMAN TO FISK TO 27 MILES
SOUTHWEST OF RUSH LAKE...OR ALONG A LINE EXTENDING FROM 14 MILES
SOUTH OF SHAWANO TO 9 MILES WEST OF OSHKOSH TO 30 MILES SOUTH OF
WAUTOMA...MOVING EAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
SEYMOUR...LAKE WINNEBAGO AND APPLETON BY 255 PM...
SEVERE THUNDERSTORMS PRODUCE STRONG WINDS AND HAIL. A BRIEF TORNADO
CAN OCCUR AT THE LEADING EDGE OF THE LINE OF STORMS. STAY AWAY FROM
WINDOWS UNTIL THE STORM PASSES. IF OUTDOORS...GO TO A STURDY SHELTER.
IF YOU ARE AT A LARGE OUTDOOR GATHERING...REMAIN CALM. FOLLOW THE
INSTRUCTIONS PROVIDED BY LOCAL AUTHORITIES.
LAT...LON 4459 8872 4426 8873 4425 8888 4390 8888
4390 8840 4424 8840 4425 8819 4458 8821
$$000
WWUS53 KGRB 232000
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
259 PM CDT SAT JUL 23 2005
WIC087-139-232009-
/O.CAN.KGRB.SV.W.0083.000000T0000Z-050723T2015Z/
OUTAGAMIE WI-WINNEBAGO WI-
259 PM CDT SAT JUL 23 2005
...THE SEVERE THUNDERSTORM WARNING FOR WINNEBAGO AND OUTAGAMIE
COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A
SIGNIFICANT THREAT.
HEAVY RAIN AND SOME GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.
LAT...LON 4459 8872 4426 8873 4425 8888 4390 8888
4390 8840 4424 8840 4425 8819 4458 8821
$$
TEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 4:00 AM CDT, 10 hours 23 minutes earlier.
Area forecast discussion, Jul 23, 4:00 AM CDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 400 AM CDT SAT JUL 23 2005 .SHORT TERM...PCPN COVERAGE THE MAIN CHALLENGE TODAY AND TONIGHT. MAIN FEATURE FOR LATER TODAY WILL BE THE S/W WHICH IS PROGGED BY ALL MODELS TO REACH NORTHWEST WISCONSOIN LATER TODAY BEFORE TRACKING OVER NORTHERN WISCONSIN TONIGHT. BEST HEIGHT FALLS THIS EVENING COINCIDE WITH STRONG ISENT LIFT WITH THE WAA AS PW VALUES CLIMB TO AROUND 2.00 INCHES. MODELS DO DIFFER ON POSITION OF THE SURFACE WARM FRONT TODAY INTO TONIGHT. THE GFS IS SLOWER WITH THE NWD MOVEMENT...SURFACE BASE STABILITY PARAMETERS NOT IMMPRESSIVE WITH CONVECTION LIKELY TO BE THE ELEVATED VARIETY. REGARDLESS WHICH MODEL IS CORRECT...SINCE NORTHERN WISCONSIN WILL BE ABLE TO STAY NORTH OF THE WARMFRONT FOR A LONGER DURATION...BETTER OPPORTUNITY FOR SATURATING THE AIRMASS AND THEREFORE WILL INCREASE POPS TO LIKELY CAT FOR MOST OF THE CWA FOR TNT. ACKNOWLEDGE THAT CAP EDGE MAY SHIFT INTO AT LEAST CENTRAL WISCONSIN BY THIS EVENING...WHICH COULD LIMIT COVERAGE AND DEVELOPMENT OF PCPN IN THAT REGION AND MAIN AREA OF THE PCPN WILL BE OVER FAR NORTHERN WISCONSIN INTO THE UP. IF THE NAMS SOLUTION IS CORRECT WITH RESPECT TO THE SURFACE FRONT...SEVERE THREAT INCREASES DUE TO THE AVAILABLE INSTABILITY. WILL CONTINUE THE DRY FORECAST FOR SUNDAY AS UPPER HEIGHTS BUILD. GFS GUID MAX TEMPS QUITE COOLER THAN NAM AND ETA FOR THIS AFTERNOON DUE TO SLOWER MOVEMENT OF THE WARMFRONT AND PCPN ARRIVING EARLIER. WILL LOWER CURRENT LEVELS A FEW DEGREES DUE TO CURRENT TRENDS AND CLOUD COVER. FORECAST TEMP AND DEWPOINTS FOR SUNDAY PRODUCE HEAT INDICES JUST BELOW CRITERIA FOR SUNDAY...BUT WILL INCLUDE RANGE IN THE FORECAST. .LONG TERM...SUNDAY NIGHT THROUGH NEXT SATURDAY. FORECAST CHALLENGES DURING THIS PERIOD ARE MAINLY PRECIPITATION CHANCES AND LOCATION OF A SURFACE BOUNDARY. 00Z/23RD NAM/GFS BOTH BRING QPF INTO AT LEAST THE SOUTHERN PART OF THE FORECAST AREA ON SUNDAY NIGHT DUE TO A FRONTAL BOUNDARY NEAR THE WI/IL BORDER AND SOME SHORT WAVE ENERGY MOVING ACROSS THE REGION IN RELATIVELY FLAT 500 MB FLOW. BEST CHANCE OF PRECIPITATION WILL BE IN THE SOUTHERN PART OF THE FORECAST AFTER 06Z MONDAY SO HAVE ADDED CHANCE POPS TO THAT PERIOD. HPC PREFERS GFS FOR THIS PART OF THE COUNTRY DURING THE EARLY PERIODS...SO HAVE KEPT WITH IT THROUGH SATURDAY. GFS HAS HIGH PRESSURE BUILDING INTO THE STATE ON TUESDAY SO CHANCE OF PRECIPITATION SHOULD COME TO AN END FROM NORTHWEST TO SOUTHEAST...WITH NOTHING LEFT IN THE FORECAST AREA BY TUESDAY NIGHT. HPC SURFACE SYSTEMS BASED ON 00Z/22ND MODELS HAS A CHANCE OF PCPN MOVING INTO THE AREA AS A COLD FRONT SINKS SOUTH INTO WISCONSIN. BUT 00Z/23RD GFS KEEPS THE FRONT NORTH OF THE STATE AND I HAVE THEREFORE GONE WITH A DRY FORECAST FOR THE REST OF THE PERIOD. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TDH WEATHER.GOV/GREENBAY
Hazardous weather outlook, Jul 23, 11:45 AM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1145 AM CDT SAT JUL 23 2005 LMZ521-522-541>543-564-WIZ005-010>013-018>022-030-031-035>040-045- 048>050-073-074-241645- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 1145 AM CDT SAT JUL 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK SEVERE THUNDERSTORMS OVER THE WESTERN PORTION OF THE FORECAST AREA THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHEAST AND LAKESHORE AREAS TONIGHT. A LARGE THUNDERSTORM COMPLEX WILL MOVE SOUTHEAST JUST NORTH OF A WARM FRONT MOVING NORTH INTO WISCONSIN THIS AFTERNOON. AT THIS TIME...IT APPEARS THAT THE BEST CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON WILL BE GENERALLY SOUTH OF A LINE EXTENDING FROM GREEN BAY TO RHINELANDER. THE PRIMARY THREAT WITH THESE THUNDERSTORMS WILL BE DAMAGING STRAIGHT LINE WINDS. AS THE WARM FROM CONTINUES TO MOVE NORTHWARD THIS EVENING AND TONIGHT... MORE SHOWER AND THUNDERSTORMS ARE POSSIBLE OVER THE REMAINDER OF THE FORECAST AREA. SOME OF THESE STORMS MAY ALSO BE SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A HOT AND HUMID AIR MASS WILL SPREAD INTO WISCONSIN ON SUNDAY. THE COMBINATION OF AFTERNOON TEMPERATURES CLIMBING INTO THE 90 TO 95 RANGE...AND DEWPOINTS NEAR 70...WILL RESULT IN HEAT INDICES APPROACHING 100 DEGREES OVER PARTS OF CENTRAL AND EAST CENTRAL WISCONSIN BY SUNDAY AFTERNOON. THERE IS A CHANCE OF MORE THUNDERSTORMS LATE SUNDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. EB WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Jul 23, 1:30 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
130 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM TSTM WND DMG MARSHFIELD 44.66N 90.16W
07/23/2005 WOOD WI LAW ENFORCEMENT
TREES AND POWERLINES DOWN ON HIGHWAY 13 IN MARSHFIELD.
&&
EBLocal storm report, Jul 23, 1:34 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
134 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM TSTM WND GST MARSHFIELD 44.66N 90.16W
07/23/2005 71 MPH WOOD WI ASOS
&&
EBLocal storm report, Jul 23, 1:41 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
141 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG 2 SW STRATFORD 44.77N 90.11W
07/23/2005 MARATHON WI LAW ENFORCEMENT
FEW TREES DOWN BETWEEN MARSHFIELD AND STRATFORD
&&
EBLocal storm report, Jul 23, 1:54 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
154 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 1 E STEVENS POINT 44.51N 89.54W
07/23/2005 PORTAGE WI TRAINED SPOTTER
8 TO 10 INCH TREE BRANCHES DOWN
&&
EBLocal storm report, Jul 23, 2:01 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
201 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM TSTM WND GST PLOVER 44.45N 89.53W
07/23/2005 69 MPH PORTAGE WI TRAINED SPOTTER
ALSO REPORTED HALF INCH HAIL AND 1.02 INCHES OF RAIN IN
10 MINUTES.
&&
EBLocal storm report, Jul 23, 2:15 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
215 PM CDT SAT JUL 23 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM TSTM WND DMG WISCONSIN RAPIDS 44.40N 89.84W
07/23/2005 WOOD WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE CITY. TREES AND
POWERLINES DOWN COUNTYWIDE.
&&
ECKBERGThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 1:01 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 47 min |
| Jul 23, 1:26 PM CDT | Severe Thunderstorm Warning | GRB | Portage | 49 min |
| Jul 23, 1:42 PM CDT | Severe Thunderstorm Warning | GRB | Marathon | 25 min |
| Jul 23, 1:54 PM CDT | Severe Thunderstorm Warning | GRB | Shawano, Waupaca, Waushara | 51 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.